The iatrogenic cardiopathies are late complications in oncology patients and represent a relevant cause of morbidity in the long term survivors. The large majority of the chemotherapeutic agents may potentially damage the cardiovascular structures, however the related clinical consequences deserve particular cautions only for some. Although the anthracyclines are considered as very active anti-tumor molecules, they are associated with a robust and, sometimes, deathly cardiotoxicity. Therefore, their uses require either a careful evaluation of pre-existing risk factors before their administration or an adequate follow-up during and at the end of the therapeutic programs. In addition, cardiac damages are reported in relationships with other chemotherapy agents (such as cyclophosphamide, cisplatinum, 5-fluorouracile and taxanes), with hormonal therapy and, more recently with the introduction of the so called “targeted therapies”. Between them, the trastuzumab (a monoclonal antibody anti-Erb-B2) has been related with the onset of different heart problems especially in association with anthracyclines and/or taxanes. The bevacizumab (a monoclonal antibody directed against the vascular endothelial growth factor) may cause ipertension in the treated patients, while the imatinib (a tyrosine kinase inhibitor) has been recently related with various ventricular disfunctions. Next to the molecules with anti-tumor activity, the radiotherapy has been associated in the past with severe damages to the cardiac tissue, in particular regarding the coronary arteries. Typically, these complications appear very late after the exposure, showing a poor prognosis. The availability of modern diagnostic tools and the comprehension of risk factors may identify the patients which are more keen in developing heart problems inducing the adoption of specific therapeutic options, such as the drug withdrawal. Hopefully, the constant progresses in the biotechnology will permit the development of less cardiotoxic therapeutic options with the reduction of such a terrible complication in oncology.
Attenzione! Scheda prodotto non ancora validata dall'Ateneo
Dati e metadati della pubblicazione sono in fase di verifica da parte dell'Ateneo. In caso di errori o violazione dei diritti d'autore, contattare: firstname.lastname@example.org
|Anno di pubblicazione:||2007|
|Titolo:||La cardiopatia iatrogena in oncologia|
|Autori:||V. SILINGARDI; R. STERNIERI; M. DOMINICI; A. FRASSOLDATI|
|Appare nelle tipologie:||Articolo su rivista|
File in questo prodotto:
|Silingardi V et al. Cardiopatia in oncologia Card. Science 2007.pdf||Post-print||Copyright dell'editore||Administrator Richiedi una copia|
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris